MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 1010
Medical Device Problem Codes Connection Problem (2900); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a routine device replacement procedure, the setscrew was unable to be loosened to remove the electrode from the header of this subcutaneous implantable cardioverter defibrillator (s-icd).Technical services (ts) discussed troubleshooting options.The setscrew was unable to be loosened following troubleshooting.The device header was cut, however, the electrode was difficult to push out of the header.Mineral oil was used and the electrode was successfully removed.This device was explanted and replaced.No adverse patient effects were reported.The product has been received for analysis.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed.Visual inspection identified scratches and dents on the device case.The set screw was found to be stuck in the up position and the header was broken apart from the device case.Only a small portion of the header was returned containing the set screw and terminal block.The device was unable to be subjected to automated testing due to the damage to the set screw and device header.Analysis concluded that the damage to the device was consistent with induced damage and analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.Representatives from our quality assurance, manufacturing, and design engineering groups are actively investigating this behavior.Our ongoing investigation efforts are currently focused on understanding the root cause to mitigate the potential for setscrew issues when disconnecting the electrode from these s-icds.Information gained through these efforts will be utilized to implement appropriate preventive action(s), as necessary.

Brand Name
SQ-RX PULSE GENERATOR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16513040
Report Number2124215-2023-11130
Device Sequence Number6296732
Product Code LWS
UDI-Device Identifier00802526521300
UDI-Public00802526521300
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P110042/S000
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/07/2015
Device Model Number1010
Device Catalogue Number1010
Device Lot NumberA010902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale